Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Using herbal incense to deal with anxiety. Have sweating and anger. Solution?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
Hey there ive been abusing herbal incense to deal with anxiety amd other issues now for about 4 years im 19 im a daily user and smoke about 8 to 10 grams daily I have recently quit and am dealing with alot more problems with anxiety sweating refusively and I find myself wanting to go back luckily im offshore and thats not an option I would like some advice on dealing with this anxiety and I also have a violent temper now that I didnt use to have will this go away what do I do im having problems with the mrs because of the abuse of herbal incense and would like to find a safer alternative to dealing with this problem
Posted Sat, 19 Oct 2013 in Drug Abuse
 
 
Answered by Dr. Preeti Parakh 53 minutes later
Brief Answer:
Benzodiazepines will help.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

It is nice to know that you have decided not to resume abusing herbal incense. What you are currently undergoing are withdrawal symptoms in the form of anxiety, restlessness, sweating and aggression. These are likely to gradually improve in a few weeks. However, during this period, if you can get a prescription for a long-acting benzodiazepine like clonazepam (0.5 mg two to three times per day) or chlordiazepoxide (10 mg two to three times per day), you can take these for a few days to help overcome these symptoms. Be careful while driving and doing other activities when on these medications as they may make you feel sleepy, though it is unlikely at this dose.

Please be careful that you gradually taper off and stop the benzodiazepines when your symptoms improve. Otherwise you may end up with a new addiction in place of the old one. If you cannot get a benzodiazepine, try deep breathing exercises in which you take slow and deep breaths, inhaling through the nose and exhaling through the mouth, taking a longer time to exhale than that taken to inhale. Try doing these for 2 to 3 minutes, at least 8 to 10 times a day. You will find that you are less anxious and irritable than before.

Hope this helps. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Using herbal incense to deal with anxiety. Have sweating and anger. Solution? 1 hour later
I thought they were withdrawels at first as well but its something that is staying with me I fear im stuck like this I think the incense has done permanent damage tome and one more thing I feel a kind of thump in my chest every once in awhile and it almost takes my breath away what could this be ive went weeks without smoking it and still feel the same so I have always went back to using but this time is different I am feeling lack of interest in everything as well nothing excites me i just dont like the person ive become to be
 
 
Answered by Dr. Preeti Parakh 28 minutes later
Brief Answer:
Then you should take an SSRI also.

Detailed Answer:
Hi,

Welcome back!

If the symptoms have persisted for more then few weeks without abating, then it is likely that you have developed an anxiety disorder. Most herbal incense products contain synthetic cannabinoids which are stronger and more harmful than plant based cannabis. Since cannabis is commonly associated with anxiety disorder, it is possible that this is what is responsible for your symptoms.

In this case, restarting herbal cannabis will not be a good idea, as it may just provide temporary relief while actually worsening the problem. The best thing would be to remain abstinent and to start a medication for relief of anxiety so that you can continue remaining abstinent. In addition to the benzodiazepine I mentioned above, it will be better if you can take a medicine of the SSRI class, like sertraline or escitalopram. The benzodiazepine can be tapered off after one or two months and only the SSRI continued for longer. This will also improve your lack of interest. Please discuss with your doctor if he can prescribe you one.

Hope you get better soon.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Using herbal incense to deal with anxiety. Have sweating and anger. Solution? 5 minutes later
Thank you so much I really appreciate it
 
 
Answered by Dr. Preeti Parakh 53 minutes later
Brief Answer:
Thanks!

Detailed Answer:
Hi,

Many thanks for your kind words.

Hope you get better soon. Please do not forget the deep breathing exercises. You will find instant relief from them.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor